Alert archive / Iowa / Wind Advisories in 2019

Wind Advisory 3, NWS Des Moines, IA

February 23, 201910 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Feb 23, 2019, 3:52 AM CST for 10 counties in Iowa. It took effect at Feb 24, 2019, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2019, 3:52 AM CST (09:52 UTC)
In effect from
Feb 24, 2019, 12:00 AM CST
Expired
Feb 24, 2019, 6:00 PM CST
In force
18 hr
Issued by
NWS Des Moines, IA

Counties Appanoose County, IA, Davis County, IA, Decatur County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Poweshiek County, IA, Wapello County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 101 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

292 
WWUS73 KDMX 230952
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
352 AM CST Sat Feb 23 2019

...Gusty Winds Return Late Tonight and Sunday...

.A powerful storm system will produce a period of strong winds
late tonight and during the day on Sunday.

IAZ062-074-075-084>086-094>097-231800-
/O.NEW.KDMX.WI.Y.0003.190224T0600Z-190225T0000Z/
Poweshiek-Marion-Mahaska-Lucas-Monroe-Wapello-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Grinnell, Pella, Knoxville, Oskaloosa, 
Chariton, Albia, Ottumwa, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
352 AM CST Sat Feb 23 2019

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SUNDAY...

The National Weather Service in Des Moines has issued a Wind
Advisory, which is in effect from midnight tonight to 6 PM CST
Sunday. 

* TIMING...Midnight Tonight through Sunday.

* WINDS...Northwest winds of 25 to 35 mph with gusts up to 50 mph.

* IMPACTS...Driving may become difficult for light or high profile
  vehicles. Loose objects may be blown around and cause damage to
  property or injury. Saturated ground from rainfall today may
  lead to tree damage and potential power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Hahn
6 follow-up statements
657 
WWUS73 KDMX 231643
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1043 AM CST Sat Feb 23 2019

...Gusty Winds Return Late Tonight and Sunday...

.A powerful storm system will produce a period of strong winds
late tonight and during the day on Sunday.

IAZ062-074-075-084>086-094>097-232300-
/O.CON.KDMX.WI.Y.0003.190224T0600Z-190225T0000Z/
Poweshiek-Marion-Mahaska-Lucas-Monroe-Wapello-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Grinnell, Pella, Knoxville, Oskaloosa, 
Chariton, Albia, Ottumwa, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
1043 AM CST Sat Feb 23 2019

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

* TIMING...Midnight Tonight through Sunday.

* WINDS...Northwest winds of 25 to 35 mph with gusts up to 50 
  mph.

* IMPACTS...Driving may become difficult for light or high 
  profile vehicles. Loose objects may be blown around and cause 
  damage to property or injury. Saturated ground from rainfall 
  today may lead to tree damage and potential power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Small
018 
WWUS73 KDMX 232141
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
341 PM CST Sat Feb 23 2019

...Gusty Winds Return Late Tonight and Sunday...

.A powerful storm system will produce a period of strong wind
late tonight and during the day on Sunday making travel difficult.

IAZ062-074-075-084>086-094>097-240545-
/O.CON.KDMX.WI.Y.0003.190224T0600Z-190225T0000Z/
Poweshiek-Marion-Mahaska-Lucas-Monroe-Wapello-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Grinnell, Pella, Knoxville, Oskaloosa, 
Chariton, Albia, Ottumwa, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
341 PM CST Sat Feb 23 2019

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

* TIMING...Midnight Tonight through Sunday.

* WINDS...Northwest winds of 25 to 35 mph with gusts up to 50 
  mph. 

* IMPACTS...Driving may become difficult for light or high 
  profile vehicles. Loose objects may be blown around and cause 
  damage to property or injury. Saturated ground from rainfall 
  today may lead to tree damage and potential power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

FAB
921 
WWUS73 KDMX 240941
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
341 AM CST Sun Feb 24 2019

...Gusty Winds to Continue Today...

IAZ062-074-075-084>086-094>097-250000-
/O.CON.KDMX.WI.Y.0003.000000T0000Z-190225T0000Z/
Poweshiek-Marion-Mahaska-Lucas-Monroe-Wapello-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Grinnell, Pella, Knoxville, Oskaloosa, 
Chariton, Albia, Ottumwa, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
341 AM CST Sun Feb 24 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...through 6 PM Today.

* WINDS...Northwest winds of 25 to 35 mph with gusts up to 50 
  mph. 

* IMPACTS...Driving may become difficult for light or high 
  profile vehicles. Loose objects may be blown around and cause 
  damage to property or injury. Saturated ground from rainfall 
  today may lead to tree damage and potential power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Hahn
357 
WWUS73 KDMX 241704
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1104 AM CST Sun Feb 24 2019

...Gusty Winds to Continue Today...

IAZ062-074-075-084>086-094>097-242300-
/O.CON.KDMX.WI.Y.0003.000000T0000Z-190225T0000Z/
Poweshiek-Marion-Mahaska-Lucas-Monroe-Wapello-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Grinnell, Pella, Knoxville, Oskaloosa, 
Chariton, Albia, Ottumwa, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
1104 AM CST Sun Feb 24 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...through 6 PM Today.

* WINDS...Northwest winds of 25 to 35 mph with gusts up to 50 
  mph. 

* IMPACTS...Driving may become difficult for light or high 
  profile vehicles. Loose objects may be blown around and cause 
  damage to property or injury. Saturated ground from rainfall 
  today may lead to tree damage and potential power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Small
124 
WWUS73 KDMX 242133
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
333 PM CST Sun Feb 24 2019

...Gusty Winds End This Afternoon...

IAZ062-074-075-084>086-094>097-250000-
/O.CON.KDMX.WI.Y.0003.000000T0000Z-190225T0000Z/
Poweshiek-Marion-Mahaska-Lucas-Monroe-Wapello-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Grinnell, Pella, Knoxville, Oskaloosa, 
Chariton, Albia, Ottumwa, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
333 PM CST Sun Feb 24 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...through 6 PM Today.

* WINDS...Northwest winds of 25 to 35 mph with gusts up to 40 mph. 

* IMPACTS...Driving may be difficult for light or high profile
  vehicles. Loose objects may be blown around and cause damage to
  property or injury.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Small
264 
WWUS73 KDMX 250004
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
604 PM CST Sun Feb 24 2019

...Winds Diminishing This Evening...

IAZ062-074-075-084>086-094>097-250115-
/O.EXP.KDMX.WI.Y.0003.000000T0000Z-190225T0000Z/
Poweshiek-Marion-Mahaska-Lucas-Monroe-Wapello-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Grinnell, Pella, Knoxville, Oskaloosa, 
Chariton, Albia, Ottumwa, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
604 PM CST Sun Feb 24 2019

...WIND ADVISORY HAS EXPIRED...

The strong winds that have been occurring for much of the day are
finally beginning to diminish. Gusty winds will continue into the
evening hours, but generally remain below 30 mph. 

$$

REV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 11:44 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 22, 11:44 PM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1144 PM CST Fri Feb 22 2019

.UPDATE...
Issued at 716 PM CST Fri Feb 22 2019

Updated WW.Y to begin now over portions of southwest, west,
and south central as light freezing rain already beginning. With
warm air advection advancing north, this area will gradually drift
north and expand between now and 9 pm. The far northern counties
remain dry for the next 1.5 to 2 hours...so have left the start
time along the northern 2-tier Iowa counties at 9 pm. Roads
already seeing some icing on 141 around Dedham, Iowa near Coon
Rapids on the IDOT page this evening. Remainder of the headlines
are the same as afternoon issuance. /rev

&&

.SHORT TERM.../Tonight through Saturday/
Issued at 419 PM CST Fri Feb 22 2019

Confidence On Storm Tonight Through Sunday: High on freezing
drizzle/rain tonight. Medium to high on temperatures which could
allow temperatures to warm faster than anticipated resulting in less
icing especially on the southern edge of the advisory area tonight.
Medium to high on the storm track. Slight chances could change the
track of the heaviest snow for Saturday night. High on timing of
changeover to snow and strong gusty winds/blizzard conditions
Saturday night. Medium to high on blizzard conditions continuing
into Sunday. With the lack of falling snow, visibility restrictions
may still be less than 1 mile in rural areas, but widespread
blizzard conditions are still somewhat uncertain.

Very strong and potent storm system still on tap to impact the
state through Sunday. Currently the upper level system is located
over the desert southwest and is expected to quickly lift
northeastward through the region Saturday, with the surface low to
track across southeast Iowa Saturday afternoon into southern
Wisconsin by Saturday night. Strong and gusty winds aloft to allow
moisture to surge northward into the state tonight and continue
through Saturday. Low level isentropic plots show low level moisture
increasing and isentropic lift increasing tonight so expect
precipitation to begin to spread into the forecast area by mid
evening. Strong WAA and moisture moving in overnight with
instability will allow freezing drizzle to change over to freezing
rain across central/north central Iowa late tonight. The strong push
of moisture to also push dewpoints up and expect much of the south
to change over to all rain and some isolated to scattered
thunderstorms possible with MUCAPE values around 100 J/Kg late
tonight in the southeast. Further north, heavier freezing rain still
possible but rain rates should allow most of the freezing rain to
runoff limiting icing to maybe a tenth to as much as two tenths in
spots along the Hwy 30/Hwy 20 corridors.

Surface temperatures continue to warm into Saturday with much of the
forecast area changing over to all rain as thermal profiles rise to
freezing or above. Tried to time precip chances toward the HRRR with
a decent handle on the waves of precip with as the WAA wing of
precip moves in through Saturday. Trowal feature aloft to result in
a heavy band of snow across the north/northwest/west central toward
late Saturday afternoon into Saturday evening, with a quick 4 to 6
inches of snow becoming widespread and narrow band of 8 to possibly
as high as 10 inches possible. Latest storm track indications
suggest the band may orient itself from around the Carroll area up
through Fort Dodge into the Mason City area. Small changes in the
track of the system not likely known until Saturday could cause this
heavier band of snow and ultimately the entire higher accumulations
of snow to still shift some. The northern side of the band of snow
will be have a tighter gradient due to drier air moving in from the
back of the system, and the southern edge will have a gradient
providing even more uncertainty due to the storm track and the
orientation or more rain/snow and timing the changeover. Therefore
some solutions are starting to place more the heavier snowfall
toward the DSM metro area and areas to the north. Therefore some
adjustments to the headlines are still possible moving into
Saturday. Little changes with the wind forecast for Saturday night
into Sunday. Therefore have tried to place the Blizzard Warning in
the area where the best chances of 4+ inches of snow expected with
the Winter Weather Advisory in areas of accumulating snowfall. Some
question as to the extent of blizzard conditions into Sunday given
the falling snow will have ended and relying solely on lofted
blowing snow. Given much of the snow more likely to be a heavier,
wet snow the blowing snow potential may be somewhat limited on
Sunday, allowing visibility restrictions  to not be as bad as
expected (i.e. less than a mile or half mile versus true blizzard
conditions less than 1/4 mile or zero Sunday). Therefore have the
blizzard warning continuing into Sunday, but could see some of this
maybe adjust based on observations into Sunday and how the blowing
snow materializes.

Expanded the advisory for tonight given the areas of icing, and went
with the advisory across the north tonight through Saturday for the
potential of freezing drizzle through the morning and then the snow
starting up Saturday afternoon before the winds really pick up by
Saturday evening transitioning to the Blizzard Warning.

.LONG TERM.../Saturday night through Friday/
Issued at 419 PM CST Fri Feb 22 2019

.Overview: Temperatures will be below normal through this next week,
especially Monday through Wednesday. Periodic chances for light snow
are expected Monday through early Wednesday and perhaps again late
this week.

Details: Pressure gradient will be weakening across the state
allowing for winds to decrease and blowing and drifting snow to end
Sunday evening. Surface high pressure will try to nose into the
state on Monday, but some uncertainty on whether any light snow will
occur. With weak warm air advection ongoing, the NAM and GFS
saturate the low and mid-levels per cross sections and soundings.
Meanwhile, the ECMWF cross sections show some drier air in low
levels. At this time, the best agreement for location of any light
snow will be over northern Iowa and that is where PoPs are the
highest. If precipitation does occur, there could be some freezing
drizzle on the southern periphery as drier air works into the ice
introduction layer. Given uncertainty about occurrence of
precipitation, will keep all snow for now.

A better surge of isentropic lift/warm air advection is expected to
develop late Monday into early Tuesday that will spread light snow
across the forecast area. Trends have taken this snowfall farther
northward with the exception of the Canadian. Temperatures the first
part of next week will be well below normal with high temperatures
averaging 15 to 20 degrees below normal and low temperatures around
15 degrees below normal.

By the middle to latter part of this next week, differences in
deterministic runs is above average, especially late this week, with
poor model run to run consistency. By Wednesday morning, the CMC and
GFS are more zonal while the ECMWF is a bit more amplified across
the CONUS. Significant differences revolve around the handling of an
upper low pressure near/off the Pacific Northwest late this week.
The GFS charges southeastward and develops a mature cyclone as is
swoops south of the state and then heads into the Great Lakes.
Meanwhile, the CMC and ECMWF are delayed with the low's eastward
movement. Therefore, late this week have held to model blend.

&&

.AVIATION.../For the 06Z TAFS through 06Z Saturday night/
Issued at 1144 PM CST Fri Feb 22 2019

No significant changes to previous package. Expecting areas of
light fzra/pl/sn to continue all sites except KOTM prior to
change to rain by 09z KDSM and between 12-18z most other sites
except for KMCW which may take until aft 18z and only briefly
liquid. Main system to arrive between 18-21z west and overspread
KFOD/KMCW/KALO with snow while south sites change over to snow at
KDSM/KOTM aft 22z to 03z. Blizzard conditions develop between 00z
and 03z northwest areas with blowing snow likely other sites aft
03-05z. IFR to VLIFR 12z to 03z Sunday. Cigs slowly rise remainder
of period as +40kt plus gusts develop. /rev

&&

.HYDROLOGY...
Issued at 419 PM CST Fri Feb 22 2019

Complex hydrologic situation continues likely this weekend.
Combination of warm temperatures along with rain...possibly
heavy...will lead to significant snowmelt especially across the
southeastern CWA. This rain plus snowmelt will lead to significant
runoff into area streams which may result in flooding. Ice jams
are also possible if enough runoff makes its way into the streams.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 9 AM CST Saturday for IAZ026>028-
036>039-047>050-058>062-070>073.

Winter Weather Advisory from 6 PM Saturday to 6 PM CST Sunday
for IAZ027-028-038-039-048>050-059>061-071>073-081>083-092-093.

Winter Weather Advisory until 6 PM CST Saturday for IAZ004>007-
015>017-023>025-033>035-044>046-057.

Blizzard Warning from 6 PM Saturday to 6 PM CST Sunday for
IAZ004>007-015>017-023>026-033>037-044>047-057-058-070.

&&

UPDATE...REV
SHORT TERM...Beerends
LONG TERM...Ansorge
AVIATION...REV
HYDROLOGY...Zogg
Hazardous weather outlook, Feb 22, 3:44 PM CST, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
344 PM CST Fri Feb 22 2019

IAZ004>007-015>017-023>025-033>035-044>046-057-232145-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Crawford-Carroll-
Greene-Audubon-
344 PM CST Fri Feb 22 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

A Winter Weather Advisory is in effect for the area tonight.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Winter Weather Advisory is in effect for the area on Saturday
followed by a Blizzard Warning Saturday night through Sunday
afternoon. Please refer to the National Weather Service website
at weather.gov/desmoines for further details.

Chances for periodic light snow are possible over primarily
northern Iowa Monday into early Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Snowfall amounts are
appreciated.

IAZ026-036-037-047-058-070-232145-
Franklin-Hamilton-Hardin-Boone-Guthrie-Cass-
344 PM CST Fri Feb 22 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

A Winter Weather Advisory is in effect for the area tonight.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Blizzard Warning is in effect for the area Saturday night
thorugh Sunday afternoon. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

Chances for periodic light snow are possible over primarily
northern Iowa Monday into early Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Snowfall amounts are
appreciated.

IAZ027-028-038-039-048>050-059>061-071>073-232145-
Butler-Bremer-Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk-
Jasper-Adair-Madison-Warren-
344 PM CST Fri Feb 22 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

A Winter Weather Advisory is in effect for the area tonight.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Winter Weather Advisory is in effect for the area Saturday
night thorugh Sunday afternoon. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

Chances for periodic light snow are possible over primarily
northern Iowa Monday into early Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Snowfall amounts are
appreciated.

IAZ062-232145-
Poweshiek-
344 PM CST Fri Feb 22 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

A Winter Weather Advisory is in effect for the area tonight.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light snow accumulation is possible Saturday evening through
Saturday night. In addition, potentially hazardous winds are
likely early Sunday through Sunday evening. This may lead to
blowing snow in areas that receive accumulating snowfall.

Chances for periodic light snow are possible over primarily
northern Iowa Monday into early Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Snowfall amounts are
appreciated.

IAZ081>083-092-093-232145-
Adams-Union-Clarke-Taylor-Ringgold-
344 PM CST Fri Feb 22 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

A light wintry mix of precipitation may produce minor ice
accumulations tonight, mainly along and north of Highway 34.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Winter Weather Advisory is in effect for the area Saturday
night thorugh Sunday afternoon. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

Chances for periodic light snow are possible over primarily
northern Iowa Monday into early Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Snowfall amounts are
appreciated.

IAZ074-075-084>086-094>097-232145-
Marion-Mahaska-Lucas-Monroe-Wapello-Decatur-Wayne-Appanoose-Davis-
344 PM CST Fri Feb 22 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

A light wintry mix of precipitation may produce minor ice
accumulations tonight near and north of Highway 92.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light snow accumulation is possible Saturday evening through
Saturday night. Potentially hazardous winds are likely Sunday
morning through Sunday evening. This may lead to blowing snow in
areas that receive accumulating snowfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Snowfall amounts are
appreciated.

Ansorge

Nearby

Wind Advisories in Iowa, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.